Alert archive / Maine / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 37, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 13, 2009, 3:33 PM EDT for Aroostook County, Maine. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2009, 3:33 PM EDT (19:33 UTC)
- Expired
- Jul 13, 2009, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:05 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 13, 2:05 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 205 PM EDT MON JUL 13 2009 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT...WITH A SECOND COLD FRONT CROSSING THE REGION TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY. A WARM FRONT WILL CROSS THE REGION THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... CONVECTION ACROSS THE AREA WILL TAPER DOWN EARLY THIS EVENING. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE EARLY THIS EVENING...MAINLY ACROSS DOWNEAST AREAS WHERE CAPES ARE EXPECTED TO BEGIN CLOSE TO 500 J. ANY STORMS CAN CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS WITH THE LOW FREEZING LEVELS AND STRONG GRADIENT ALOFT. A FEW STRAY SHOWERS WILL BE AROUND LATER TONIGHT INTO TUESDAY. UNSEASONABLY COOL AIR TUESDAY WILL KEEP TEMPS IN THE 60S ACROSS THE AREA WITH MOSTLY CLOUDY SKIES. SOME LOW TOP CONVECTION MAY PRODUCE SOME STRAY SHOWERS...MAINLY DURING THE MIDDAY AND AFTERNOON ON TUESDAY. OTHERWISE...MOST OF THE DAY IS EXPECTED TO BE RAIN FREE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... THE UPPER TROF WILL MOVE EAST TUESDAY NIGHT...WHILE SURFACE HIGH PRESSURE BUILDS EAST BRINGING DECREASING CLOUDINESS ACROSS THE FORECAST AREA. HIGH PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY WITH PARTLY/MOSTLY SUNNY SKIES. HIGH PRESSURE WILL MOVE EAST WEDNESDAY NIGHT...WITH A WARM/OCCLUDED FRONT APPROACHING LATE. CLOUD COVER WILL INCREASE WEDNESDAY NIGHT WITH A CHANCE OF SHOWERS LATE. STILL UNCERTAINTY REGARDING THE EXTENT OF PRECIPITATION THURSDAY/THURSDAY NIGHT WHILE THE WARM/OCCLUDED FRONT CROSSES THE REGION. HOWEVER...EXPECT UNSETTLED CONDITIONS FROM THURSDAY THROUGH THURSDAY NIGHT WITH A CHANCE OF SHOWERS AND POSSIBLY AN INTERVAL OF STEADIER RAIN. TEMPERATURES WILL BE AT BELOW NORMAL LEVELS WEDNESDAY/THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE LONG TERM GRIDS CONTINUE TO BE IN GOOD GENERAL AGREEMENT. THERE WILL BE A LOW OVER SRN QUEBEC WITH ITS ASSOCIATED 500MB LOW STACK TO ITS NE. A SECONDARY LOW ALONG THE EASTERN SEABOARD GFS EAST OF NJ...ECMWF OVR DELMARVA. THE MODELS DIVERGE A BIT AT 00Z SAT. THE GFS MVS THE LOW ALONG NJ TO S OF THE SW TIP OF NOVA SCOTIA. THE ECMWF MOVES IT INTO SRN ME...BUT HOLDS THE ASSOCIATED FRONT IN THE SRN GULF OF MAINE. THE LOW OVR SRN QUEBEC BECOMES VERTICALLY STACKED. THE MODELS MV BACK TO BETTER AGREEMENT BY 12Z SAT THE LOW OVER SRN QUEBEC BEGINS TO FILL AS IT SHIFTS E. THE LOW THAT WAS IN THE GULF OF MAINE MVS EAST GFS PLACES IT SE OF NOVA SCOTIA...THE ECMWF PLACES IT OVER ERN NEW BRUNSWICK. THE PRIMARY WX PRODUCER ACROSS THE AREA THROUGH SUN MORN WILL BE THE SLOW MVG LOW OVER SRN QUEBEC. IT WILL CONTINUE TO SPIN OFF TROUGHS THAT WILL BRING SCT SHOWERS TO THE AREA. THIS LOW WILL MV NE BY SUN MORN. A NEW LOW WILL BE MVG N ALONG THE ERN SEABOARD THE GFS PLACES IT ALONG THE NJ COAST WITH A 2NDRY LOW OVER THE SC COAST AT 12Z SUN. THE ECMWF PLACES IT ALONG THE NC COAST WITH A SINGLE ELONGATED LOW. BY 00Z MON THE TIMING OF THE TWO MODELS DIFFER. THE GFS MVS THE PRIMARY LOW TO CAPE COD WITH A FRONTAL BAND EXTENDING INTO WRN NOVA SCOTIA. THE ECMWF HOLD OFF MOVING THE LOW INTO THE GULF OF MAINE BTWN MODEL RUNS. BY THE END OF THE PERIOD BOTH MODELS HAVE A LOW IN THE SRN GULF OF MAINE. LOADED GMOS WITH ADJUSTMENTS FOR SKY AND POP. LOADED NAWAVE 4 GUIDANCE FOR SEAS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS ARE EXPECTED TONIGHT INTO TUESDAY WITH THE BRIEF LOCALIZED EXCEPTIONS IN ANY DOWNPOURS ASSOCIATED WITH THUNDERSHOWERS. VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TUESDAY NIGHT THROUGH MUCH OF WEDNESDAY NIGHT. MVFR CONDITIONS COULD THEN BEGIN TO DEVELOP LATER WEDNESDAY NIGHT. MVFR/IFR CONDITIONS ARE THEN EXPECTED ACROSS THE REGION THURSDAY THROUGH THURSDAY NIGHT ALONG WITH A CHANCE OF SHOWERS. && .MARINE... NEAR TERM: SHORT TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS TONIGHT THROUGH THURSDAY NIGHT. VISIBILITIES COULD BE REDUCED AT TIMES IN SHOWERS LATER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...BLOOMER SHORT TERM...NORCROSS LONG TERM...NORTON AVIATION...BLOOMER MARINE...BLOOMER/NORCROSS
Hazardous weather outlook, Jul 13, 3:56 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 356 AM EDT MON JUL 13 2009 MEZ001>006-010-011-015>017-029>032-141100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 356 AM EDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. DEPENDING ON HOW MUCH SUNSHINE THE REGION RECEIVES LATE THIS MORNING INTO EARLY AFTERNOON...SCATTERED THUNDERSTORMS MAY FORM FROM MID AFTERNOON INTO THE EARLY EVENING HOURS...ESPECIALLY ACROSS THE SOUTHEAST HALF OF THE REGION. DUE TO COLD AIR PRESENT IN THE MID AND UPPER ATMOSPHERE...THUNDERSTORMS IN THIS AREA MAY BE ACCOMPANIED BY GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-141100- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 356 AM EDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:29 PM EDT | Areal Flood Advisory | CAR | Hancock, Penobscot | 27 min |
| Jul 12, 11:54 PM EDT | Flash Flood Warning | CAR | Hancock, Penobscot | 115 min |
| Jul 13, 3:02 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 29 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.